I had been taking Buspirone 10-20 mg a day for several months. lost a lot of weight, only slept 2-3 hours at nite, was never tired, and always felt euphoric, full of energy, and acted irresponsibly regarding a relationship I was involved in. feel this med altered my thinking rationally and caused me to be in denial about what I was doing. Has anyone experienced theses feelings? Please comment.
You know I started hearing voices while I was taking it.So some of the stuff you are explaining to me could really be true.Personally I think you should try something different.It sounds to me that you are having some really bad side effects from it and some of them you said were the same ones I had.
Hi xgirl. What you've experienced is a side-effect, its more a rare but however is a normal one to many anti-anxiety, and antidepressants. the best thing would to mention it to your doctor. I suggest a change in medication might be in order.best to you, hope you feel better soon.
gabapentin does this to me if the does is too high, but helps me sleep, very much welcome for this insomniac.
I have been taking Buspar since September. I noticed that I was feeling a little uphoric during my first week. I am now taking 30mg daily and the uphoria has increased ten fold. I often ask myself if this is legal to feel this good. I do sleep a lot as a result but I can think more clearly and I'm much more focused. I hope this was helpful to you and I hope you feel better.
Hey I don't mean to worry you, and as I'm not a professional I could very well be completely wrong, but these are text book symptoms of hypomania. cyclothymia is a possible precurser. Cyclothymia is roughly a more mild version of bipolar type 2 (NOT type 1 - very different). In many cases it eventually develops into bipolar type 2. Selective seratonin agents, such as paxil, fluoxetine, and buspirone (though it acts on different receptors) are well known to induce manic episodes or behavior in bipolar...
I am bipolar 2. I have more depression and anxiety than hypomania. The symptoms you describe are common with hypomania that I experience, and can be triggered by many kinds of medications and stimulants. I am very sensitive to caffiene, for example, and even ginger stimulates me. It is not uncommon to be depressed and unaware of a tendency to bipolar symptoms. Recently I stopped taking buspar because I was afraid it was overstimulating me, and cut back on my klonopin because I didn't want to become habituated to it. I also take an SSRI. The result of the drug change was a significant drop into severe depression and crippling anxiety, to the extent that I didn't know what was happening to me and didn't even think to contact my psychiatrist for another medication change.
When I made the change with my doctor's approval, I mistakenly reported that the Buspar had made me high before- in my distressed state I confused it with another medication. I was trying to figure out what happened when I found this discussion. I need to remember that there are two things always in conflict. First, I am the one who knows my symptoms and my reaction to medications. The doctor can only go by observation, my report and the history of that medication. I need to be clear and assertive to get what is best for me. On the other hand, I wouldn't need the medication if I were thinking and feeling okay, so I have to trust the experience and professionalism of the psychiatrist, and not all of them are good at dealing with people and also in knowing all the medications thoroughly. Third, they found out with Prozac that if you give out billions of doses of a mediaction somebody somewhere will have a unique reaction. People are not all exactly the same, and besides that the same person may react differently in different circumstances and different medications combine differently. Medication is very helpful, but it's like relationships with people- you have to monitor what;s going on, be aware of problems, and make changes without losing the benefits of the good stuff. I appreciate this resource the most when people tell their own experiences and we support each other to make carefl choices. Not taking a medication is just the flip side of taking it- our brains and nervous systems are already pumping chemicals (or not supplying enough of sime chemicals) amd the medication is only part of the total picture. I wonder whether side effects of medications aren't sometimes like allergic reactions- they are our bodies responding to something just as much as they are something the stuff we take does to us. After all, some people can't eat corn or gluten and other people can. If you haven't noticed, for me it is very soothing just to express myself in words.
Hi, Im new here, just started 20mg of celexa, and 10 mg of buspirone 2x a day. I could feel a difference at first, I was calmer, less anxious, and less overwhelmed, but 2 wks into it im thinking I may need more buspirone during the day or increase the celexa. I started the celexa at 10 mg the first wk, then went to 20 mg. I was self medicating with alcohol before I talked with my dr. The first 12 days on the neds I felt calm and happy. Now im feeling anxious again and tempted to take a drink. Im not going to. Just wondering if anyone else has needed to increase their buspirone 2 weeks in.
I just started Buspirone (10 mg 2x) and Latuda (60mg 1x) for Bipolar type II. So far, I have not seen the euphoria, but notice I am more sensitive to caffeine now. The Buspirone is a great deal of help to my anxiety. Definitely talk to your Doc about the effects.
I started taking buspar 7.5mg once daily in August after I found out I was pregnant (I was on a low dose of Xanax previously). The first couple times, I had a euphoric feeling and felt glued to my chair and almost unable to even converse with anyone around me, but that quickly stopped and I felt more comfortable taking it. I would say about two weeks after starting, I realized that it wasn't having the same effect and told my doctor, who increased me to 10mg x3 daily, being the highest dose known to be safe during pregnancy (or so to my doctor, I haven't really checked). I don't take it regularly, mostly just when I notice I'm experiencing a lot of anxiety or when I know in advance that I'll feel the need to take it. I have noticed though that I have really strange sleeping hours, and although I'm exhausted, I too experience being completely awake after only 2-3 hrs of sleep.
I've got an appointment to talk to my doctor about it, it could also be caused by pregnancy!
I've noticed that if I don't take it for a full day, I experience terrible withdrawal symptoms, and I'm "forced" to take more, which doesn't bother me currently, but could be problematic later on.
I do feel like this has been a better alternative to Xanax for me personally, because I don't feel like a total space cadet and I can remember my whole day, unlike when I take Xanax. I also feel that while taking Xanax, I am inclined to take more and more without even having a need to.
you should check with your doctor again it can cause some of the problems but these go away the Buspar is not a typical SSRI and does not build up like the other regular SSRI AS MENTION and people without Bipolar also have these side effects when first starting but it sure would not hurt to check with the doctor just to make sure.
The feelings you experience come from most likely an underlying bipolar disorder accompanied by the release in dopamine and serotonin you get while taking buspar. It means your feeling normal lol. Not everyone needs the chemicals and would might do well with just counseling. But Buspar is a powerful anti depressant that selects neurotransmitters that are responsible for our reality and well being. Feel like you can rule the world? Great because our beliefs become our reality. Go rule the world and feel blessed your not in bed crying because you cant accomplish anything. Just my thoughts..
(Wait how long ago was this post?)
My dr had me taking 5 milligram when I first started night mares crazy dreams nervousness, dizziness, moody these crazy wild out burst,just not my self I want off this medicine I took 10 milligrams even worse...
I believe I have. No energy, just more lack of. Sexual thoughts and dreams are odd.
Can taking 15 mg of Buspar get you high?
I was prescribed these and was to do 15mg 3 times a day. I was major high and unable to drive or much of anything.and
- Buspirone Information for Consumers
- Buspirone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Sep 2010 • 3 answers
I cant remember if I took my buspirone this morning.my heartrate is get high.i was told not to take?
Updated 19 Oct 2010 • 3 answers
Updated 10 May 2017 • 1 answer
Updated 21 Sep 2018 • 4 answers
Updated 1 Nov 2018 • 1 answer